Prescribing inner parts of derivatives of inner functions

  • Oleg IvriiEmail author


Let be the set of inner functions whose derivative lies in the Nevanlinna class. We show that up to a post-composition with a Möbius transformation, an inner function F ∈ ℐ is uniquely determined by the inner part of its derivative. We also characterize inner functions which can be represented as Inn F′ for some F ∈ ℐ in terms of the associated singular measure, namely, it must live on a countable union of Beurling–Carleson sets. This answers a question raised by K. Dyakonov.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    P. R. Ahern and D. N. Clark, On inner functions with H p-derivative, Michigan Math. J. 21 (1974), 115–127.MathSciNetCrossRefGoogle Scholar
  2. [2]
    A. B. Aleksandrov, J. M. Anderson and A. Nicolau, Inner functions, Bloch spaces and symmetric measures, Proc. London Math. Soc. (3) 79 (1999), 318–352.MathSciNetCrossRefGoogle Scholar
  3. [3]
    M. Craizer, Entropy of inner functions, Israel J. Math. 74 (1991), 129–168.MathSciNetCrossRefGoogle Scholar
  4. [4]
    M. Cullen, Derivatives of singular inner functions, Michigan Math. J. 18 (1971), 283–287.MathSciNetCrossRefGoogle Scholar
  5. [5]
    P. Duren, Theory of H p Spaces, Dover Publications, New York, 2000.Google Scholar
  6. [6]
    K.M. Dyakonov, Smooth functions and co-invariant subspaces of the shift operator, St. Petersburg Math. J. 4 (1993), 933–959.MathSciNetGoogle Scholar
  7. [7]
    K. M. Dyakonov, A reverse Schwarz–Pick inequality, Comput. Methods Funct. Theory 13 (2013), 449–457.MathSciNetCrossRefGoogle Scholar
  8. [8]
    K. M. Dyakonov, A characterization of Möbius transformations, C. R. Math. Acad. Sci. Paris 352 (2014), 593–595.MathSciNetCrossRefGoogle Scholar
  9. [9]
    K. M. Dyakonov, Inner functions and inner factors of their derivatives, Integr. Equ. Oper. Theory 82 (2015), 151–155.MathSciNetCrossRefGoogle Scholar
  10. [10]
    M. Grillot and L. Véron, Boundary trace of the solutions of the prescribed Gaussian curvature equation, Proc. Roy. Soc. Edinburgh A 130 (2000), 527–560.MathSciNetCrossRefGoogle Scholar
  11. [11]
    M. Heins, On a class of conformal metrics, Nagoya Math. J. 21 (1962), 1–60.MathSciNetCrossRefGoogle Scholar
  12. [12]
    B. Korenblum, Cyclic elements in some spaces of analytic functions, Bull. Amer. Math. Soc. 5 (1981), 317–318.MathSciNetCrossRefGoogle Scholar
  13. [13]
    D. Kraus, Critical sets of bounded analytic functions, zero sets of Bergman spaces and nonpositive curvature, Proc. London Math. Soc. (3) 106 (2013), 931–956.MathSciNetCrossRefGoogle Scholar
  14. [14]
    D. Kraus and O. Roth, Critical points of inner functions, nonlinear partial differential equations, and an extension of Liouville’s theorem, J. London Math. Soc. (2) 77 (2008), 183–202.MathSciNetCrossRefGoogle Scholar
  15. [15]
    D. Kraus and O. Roth, Critical Points, the Gauss Curvature Equation and Blaschke Products, in Blaschke Products and Their Applications, Springer, Boston, MA, 2012, pp. 133–157.zbMATHGoogle Scholar
  16. [16]
    D. Kraus and O. Roth, Conformal metrics, in Topics in Modern Function Theory, Ramanujan Mathematical Society, Mysore, 2013, pp. 41–83.Google Scholar
  17. [17]
    D. Kraus and O. Roth, Maximal Blaschke products, Adv. Math. 241 (2013), 58–78.MathSciNetCrossRefGoogle Scholar
  18. [18]
    D. Kraus and O. Roth, Strong submultiplicativity of the Poincaré metric, J. Analysis 24 (2016), 39–50.MathSciNetCrossRefGoogle Scholar
  19. [19]
    M. Marcus and L. Véron, Removable singularities and boundary traces, J. Math. Pures Appl. 80 (2001), 879–900.MathSciNetCrossRefGoogle Scholar
  20. [20]
    J. Mashreghi, Derivatives of Inner Functions, Springer, New York, 2012.zbMATHGoogle Scholar
  21. [21]
    A. C. Ponce, Elliptic PDEs, Measures and Capacities, American Mathematical Society, Providence, RI, 2016.CrossRefGoogle Scholar
  22. [22]
    J. W. Roberts, Cyclic inner functions in the Bergman spaces and weak outer functions in H p, 0 < p < 1, Illinois J. Math. 29 (1985), 25–38.MathSciNetCrossRefGoogle Scholar
  23. [23]
    A. Yu. Solynin, Ordering of sets, hyperbolic metrics, and harmonic measures, J.Math. Sci. 95 (1999), 2256–2266.MathSciNetCrossRefGoogle Scholar
  24. [24]
    A. Yu. Solynin, Elliptic operators and Choquet capacities, J.Math. Sci. 166 (2010), 210–213.MathSciNetCrossRefGoogle Scholar

Copyright information

© The Hebrew University of Jerusalem 2019

Authors and Affiliations

  1. 1.Department of MathematicsCalifornia Institute of TechnologyPasadenaUSA

Personalised recommendations